Alert archive / Minnesota / Frost Advisories in 2008
Frost Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Oct 2, 2008, 3:33 PM CDT for 10 counties in Minnesota. It took effect at Oct 3, 2008, 12:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2008, 3:33 PM CDT (20:33 UTC)
- In effect from
- Oct 3, 2008, 12:00 AM CDT
- Expired
- Oct 3, 2008, 9:31 AM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clearwater County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Oct 2, 3:32 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 2, 3:32 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
332 PM CDT THU OCT 2 2008
.SHORT TERM...TONIGHT THROUGH SUNDAY.
OMEGA BLOCK WAS OVER NORTH AMERICA WITH UPPER RIDGE OVER THE ROCKIES
AND UPPER TROUGH OVER SOUTHEAST CANADA AND THE EASTERN PACIFIC.
BLOCK BEGINS TO BREAK DOWN AND SHIFT EAST AS TROUGH DIGS INTO THE
SOUTHERN PLAINS BY THE END OF THIS PERIOD. UPPER RIDGE MOVES OVER
THE FORECAST AREA BY SAT AFTERNOON.
NAM...GFS AND ECMWF WERE SIMILAR THROUGH 84 HOURS. HOWEVER THE GFS
WAS THE FARTHEST NORTH WITH THE RH FIELDS...THE NAM WAS FARTHER
SOUTH AND THE ECMWF IN BETWEEN. WILL USE A COMBINATION OF GFS AND
ECMWF. WATER VAPOR LOOP SHOWS GOOD NORTHERLY FLOW ACROSS THE
NORTHERN PLAINS.
MODEL CROSS SECTION INDICATES FAIRLY DRY AIR TO MOVE INTO THE MN
SIDE TONIGHT AND SHOULD ALLOW FOR GOOD RADIATIONAL COOLING. ALSO
HIGH PRESSURE MOVES OVER THE EASTERN ZONES BY MORNING. A FEW MID AND
HIGH CLOUDS MAY MOVE OVER NORTHEAST ZONES TOWARD MORNING MAY TEMPER
LOW TEMPERATURES. OTHERWISE WILL GO FREEZE WARNING IN THE FAR
EASTERN ZONES AND A FROST ADVISORY BUFFER TO THE WEST.
UPPER LEVEL RIDGE MOVES OVER THE AREA SAT NIGHT. PRECIPITABLE WATER
FORECAST TO INCREASE TO AN INCH AND A QUARTER BY SUN MORNING. WARM
ADVECTION PRECIPITATION IS EXPECTED SAT NIGHT IN THE SOUTHERN RED
RIVER VALLEY. ADDED LOW POPS FOR SAT NIGHT. POPS REMAIN GOOD FOR
SUNDAY.
.LONG TERM (MON-THU)...UPPER LOW WILL BE LOCATED SOMEWHERE NEAR THE
HIGH PLAINS DURING THE BEGINNING OF THE PERIOD. THIS FEATURE WILL
SLOWLY PROPAGATE N/NE AND THROUGH THE FA ON WED. THIS LEADS TO
SHOWER/EMBEDDED THUNDER CHANCES THROUGH MUCH OF WED. TIMING/STRENGTH
STILL A BIT UNCERTAIN AS 12Z GFS IS QUICKER LIFTING THIS FEATURE
THROUGH THE FA THAN THE 12Z ECMWF (ALTHOUGH 12Z GFS IN GOOD
AGREEMENT WITH 00Z ECMWF). HOWEVER...CONFIDENCE IS INCREASING AND
WILL INCREASE POPS. THE AREA WILL BE IN SW FLOW ALOFT TO END THE
PERIOD...AND CANNOT RULE OUT -RA. WILL GO WITH SLIGHT CHANCES FOR
PRECIP ON THU. TEMPS NEAR OR SLIGHTLY BELOW NORMAL CONSIDERING
EXPECTED CLOUD COVER.
&&
.AVIATION...ANY REMAINING CIGS SHOULD DISSIPATE NEAR SUNSET. SKIES
SHOULD BE MOSTLY CLEAR TONIGHT AND INTO FRI MORNING WITH HIGH
PRESSURE INFLUENCING THE AREA.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY FOR
MNZ004-005-007-008-013>016-022-023-027-028-031.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY FOR
MNZ006-009-017-024-032.
&&
HOPPES/TGHazardous weather outlook, Oct 2, 5:35 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 535 AM CDT THU OCT 2 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 535 AM CDT THU OCT 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. SOME AREAS IN THE SOUTHERN RED RIVER VALLEY COULD SEE AN INCH OR MORE OF RAIN THROUGH THIS PERIOD. A SLOW MOVING AND MOIST WEATHER SYSTEM WILL MOVE THROUGH THE NORTHERN PLAINS...AND A PROLONGED THREAT FOR PRECIPITATION WILL EXIST SUNDAY INOT THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:33 PM CDT | Freeze Warning | FGF | Beltrami, Hubbard, Lake of the Woods, Wadena | 18 hr |
Nearby
Frost Advisories in Minnesota, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.